Strong Spherical Asymptotics for Rotor-Router Aggregation and the Divisible Sandpile
By Lionel Levine, Yuval Peres. 2007
139 citations recorded by the source corpus.
The rotor-router model is a deterministic analogue of random walk. It can be used to define a deterministic growth model analogous to internal DLA. We prove that the asymptotic shape of this model is a Euclidean ball, in a sense which is stronger than our earlier work (Levine and Peres, Indiana Univ Math J 57(1):431–450, 2008). For the shape consisting of $n=\omega_d r^d$ sites, where ωd is the volume of the unit ball in $\mathbb{R}^d$, we show that the inradius of the set of occupied sites is at least r − O(logr), while the outradius is at most r + O(rα) for any α > 1 − 1/d. For a related model, the divisible sandpile, we show that the domain of occupied sites is a Euclidean ball with error in the radius a constant independent of the total mass. For the classical abelian sandpile model in two dimensions, with n = πr2 particles, we show that the inradius is at least $r/\sqrt{3}$, and the outradius is at most $(r+o(r))/\sqrt{2}$. This improves on bounds of Le Borgne and Rossin. Similar bounds apply in higher dimensions, improving on bounds of Fey and Redig.
Subfields: Condensed Matter Physics, Mathematical Physics, Statistics and Probability
View Paper: https://www.semanticscholar.org/paper/f14d2f62ab8c4d46b9ef079847f740a55e62ff3a